Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 133, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 20, 2015, 5:22 PM EDT for Bryan County, Chatham County, Liberty County, Georgia. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2015, 5:22 PM EDT (21:22 UTC)
- Expired
- Jul 20, 2015, 5:58 PM EDT
- In force
- 36 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bryan County, GA, Chatham County, GA, Liberty County, GA
The radar
The Charleston,SC radar (KCLX), 103 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 5:37 PM EDT | TSTM WND DMG | 3 Ene Midway, GA | TREE DOWN NEAR THE INTERSECTION OF PERRY DR AND LAKE DR. TIME ESTIMATED BASED ON RADAR. |
| Jul 20, 5:37 PM EDT | TSTM WND DMG | 3 Ene Midway, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
338
WUUS52 KCHS 202122
SVRCHS
GAC029-051-179-202230-
/O.NEW.KCHS.SV.W.0133.150720T2122Z-150720T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
522 PM EDT MON JUL 20 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
BRYAN COUNTY IN SOUTHEASTERN GEORGIA...
CHATHAM COUNTY IN SOUTHEASTERN GEORGIA...
LIBERTY COUNTY IN SOUTHEASTERN GEORGIA...
* UNTIL 630 PM EDT
* AT 522 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR RICHMOND HILL TO NEAR HINESVILLE...MOVING
SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SAVANNAH...HINESVILLE...RICHMOND HILL...FORT STEWART...MCINTOSH...
RICEBORO...FLEMINGTON AND RETREAT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3168 8147 3170 8147 3170 8150 3173 8156
3188 8164 3201 8123 3183 8104 3181 8104
3177 8106 3172 8113 3169 8113 3166 8146
TIME...MOT...LOC 2122Z 329DEG 9KT 3189 8122 3183 8152
HAIL...0.75IN
WIND...60MPH
$$2 follow-up statements
449
WWUS52 KCHS 202148
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
548 PM EDT MON JUL 20 2015
GAC029-051-179-202230-
/O.CON.KCHS.SV.W.0133.000000T0000Z-150720T2230Z/
BRYAN GA-CHATHAM GA-LIBERTY GA-
548 PM EDT MON JUL 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR BRYAN...CHATHAM AND LIBERTY COUNTIES...
AT 548 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF RICHMOND HILL TO 6 MILES
SOUTHEAST OF HINESVILLE...MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HINESVILLE...RICHMOND HILL...FORT STEWART...MCINTOSH...RICEBORO...
FLEMINGTON...KELLER AND SUNBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3168 8147 3170 8147 3170 8150 3173 8156
3190 8159 3191 8156 3196 8128 3182 8108
3179 8107 3177 8106 3172 8113 3169 8113
3166 8146
TIME...MOT...LOC 2148Z 337DEG 7KT 3186 8122 3180 8151
HAIL...<.75IN
WIND...60MPH
$$923
WWUS52 KCHS 202158
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
558 PM EDT MON JUL 20 2015
GAC029-051-179-202208-
/O.CAN.KCHS.SV.W.0133.000000T0000Z-150720T2230Z/
BRYAN GA-CHATHAM GA-LIBERTY GA-
558 PM EDT MON JUL 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR BRYAN...CHATHAM AND LIBERTY
COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.
LAT...LON 3168 8147 3170 8147 3170 8150 3173 8156
3190 8159 3191 8156 3196 8128 3182 8108
3179 8107 3177 8106 3172 8113 3169 8113
3166 8146
TIME...MOT...LOC 2155Z 329DEG 9KT 3184 8121 3178 8150
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 4:02 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 20, 4:02 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 402 PM EDT MON JUL 20 2015 .SYNOPSIS... AN INLAND SURFACE TROUGH WILL PERSIST THROUGH TUESDAY. A WEAK COLD FRONT MAY APPROACH FROM THE NORTH ON WEDNESDAY...THEN POSSIBLY STALL AND WEAKEN OVER THE AREA INTO THE WEEKEND. A WEAK AREA OF LOW PRESSURE MAY DEVELOP ON THIS FRONT BY THURSDAY...THEN MOVE OFFSHORE BY FRIDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... AN EXPANSIVE DEEP LAYERED RIDGE WILL PERSIST TO OUR WEST THROUGH TONIGHT WHILE A WEAK SURFACE TROUGH EXISTS INLAND. THERE HAS BEEN SIGNIFICANT DRYING IN THE 1000-500 MB LAYER THIS AFTERNOON. THIS WAS DEPICTED BY SOME MODEL GUIDANCE THIS MORNING...THOUGH THE AFFECT IT WOULD HAVE ON AFTERNOON CONVECTION WAS UNCLEAR GIVEN SUCH HIGH SURFACE DEWPOINTS. VISIBLE SATELLITE SHOWS THE CUMULUS FIELD IS STRUGGLING ACROSS SOUTHERN SC WHILE SOME MORE ROBUST UPDRAFTS HAVE BECOME ESTABLISHED ACROSS SOUTHEAST GA. COVERAGE HAS BEEN RATHER LIMITED EVEN IN THESE AREAS HOWEVER. A SLIGHT INCREASE IN CONVECTIVE COVERAGE IS EXPECTED THROUGH LATE AFTERNOON PRIMARILY ACROSS SOUTHEAST GA ONCE OUTFLOW BOUNDARIES BEGIN TO INTERACT. ONLY ISOLATED STORMS ANTICIPATED IN SOUTHERN SC. WE HAVE ADJUSTED POPS DOWNWARD WITH HIGHEST VALUES ACROSS FAR SOUTHERN GA ZONES. A WEAK SHORTWAVE WILL DROP THROUGH OVERNIGHT...POTENTIALLY SQUEEZING OUT AN ISOLATED SHOWER OR TSTM. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... OVERVIEW: THE AREA WILL BE ON THE SOUTHERN EDGE OF A BROAD UPPER TROUGH...CENTERED OVER EASTERN CANADA...THROUGH THE PERIOD. OVERALL...CONDITIONS WILL CONTINUE VERY HOT AND HUMID THROUGH AT LEAST WEDNESDAY. SOME RELIEF POSSIBLE BY THURSDAY DUE TO INCREASED CLOUD COVER/PRECIP CHANCES AS ALL MODELS DEVELOP A WEAK LOW ON A STALLED FRONT ACROSS THE NORTHERN HALF OF THE AREA. TUESDAY...A STRONG INLAND TROUGH OF LOW PRESSURE WILL CONTINUE AS DEEP WSW FLOW SETS UP. THIS WILL LIKELY BE THE HOTTEST/MOST HUMID DAY OF THE PERIOD. GUIDANCE CONTINUES TO GO FOR HIGHS IN THE UPPER 90S TO NEAR 100 MOST AREAS...AND WITH DEW POINTS IN THE MID 70S...WILL RESULT IN HEAT INDICES OF 106-110 BY AFTERNOON. WILL LET OVERNIGHT SHIFT DECIDE IF HEAT ADVISORY WILL BE NEEDED. DEEP WSW FLOW TYPICALLY LOWERS CONVECTIVE COVERAGE...BUT MOISTURE AND INSTABILITY WILL BE SUFFICIENT ENOUGH TO PRODUCE SCATTERED AFTERNOON STORMS. AS HAS BEEN THE CASE FOR THE LAST SEVERAL DAYS...CANNOT RULE OUT AN ISOLATED STRONG TO SEVERE STORM WITH THE MAIN IMPACT BEING STRONG DAMAGING WINDS. MOST CONVECTION WILL DIE DOWN DURING THE EVENING...BUT KEPT SLIGHT CHANCE ALL NIGHT DUE TO PRESENCE OF APPROACHING WEAK SURFACE FRONT FROM THE NORTH LATE AND SOME BROAD UPPER TROUGHING. WEDNESDAY...A WEAK SURFACE FRONT APPROACHES FROM THE NORTH AND SEEMS TO STALL OVER THE NORTHERN HALF OF THE AREA BY LATER IN THE DAY. THIS FEATURE...COMBINED WITH WEAK CYCLONIC UPPER FLOW AND SUFFICIENT MOISTURE AND INSTABILITY SHOULD RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS. HAVE KEPT HIGH END CHANCE POPS. ONCE AGAIN CANNOT RULE OUT AN ISOLATED STRONG TO SEVERE STORM DURING THE AFTERNOON GIVEN THE MODERATE TO HIGH VALUES OF CAPE AVAILABLE. HIGHS A DEGREE OR TWO LOWER DUE TO BETTER PRECIP CHANCES...BUT STILL IN THE MID TO UPPER 90S. BY WEDNESDAY NIGHT...ALL MODELS DEVELOP A WEAK SURFACE LOW ON THE STALLED FRONT. THIS FEATURE MAY PROVIDE ENOUGH LIFT TO KEEP AT LEAST SLIGHT CHANCE TO LOW END CHANCE POPS THROUGH MUCH OF THE NIGHT. LOWS IN THE MID TO UPPER 70S. THURSDAY...MODELS IN FAIR AGREEMENT WITH DEVELOPING A WEAK SURFACE LOW ALONG THE STALLED FRONT OVER THE NORTHERN HALF OF THE AREA. THE PRESENCE OF THIS LOW AND SUFFICIENT MOISTURE SHOULD HELP TO PRODUCE AT LEAST HIGH END CHANCE FOR CONVECTION/PRECIPITATION...BUT MODEL GUIDANCE CURRENTLY NOT VERY AGGRESSIVE WITH POPS. THUS...HAVE CAPPED AT HIGH END CHANCE FOR NOW. HIGHS SHOULD BE A TAD COOLER WITH CLOUD COVER AND POTENTIAL FOR HIGHER COVERAGE OF CONVECTION. KEPT LOWER 90S NORTH AND MID TO UPPER 90S SOUTH. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... DEEP CYCLONIC UPPER LEVEL FLOW WILL PREVAIL THROUGH MUCH OF THE PERIOD OVER THE NORTHEASTERN STATES. THIS MEANS THAT A STATIONARY FRONT WILL LIKELY LIE CLOSE TO OR ACROSS THE AREA THROUGH THE PERIOD. TEMPERATURES LOOK TO BE NEAR SEASONAL NORMS WITH A CONTINUED THREAT FOR SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING HOURS. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... SATELLITE IMAGERY SHOWS CUMULUS ALREADY DEVELOPING WITHIN THE FORECAST AREA...CONCENTRATED PRIMARILY IN SOUTHEAST GEORGIA. MODEL GUIDANCE SUGGESTS THAT THE WINDOW FOR THUNDERSTORM ACTIVITY IS GREATEST BETWEEN ABOUT 18Z AND 22Z WITH CONVECTIVE ACTIVITY DIMINISHING QUICKLY AFTERWARDS WITH THE LOSS OF DIURNAL HEATING. DUE TO UNCERTAINTY WITH THE LOCATIONS WHERE CONVECTION WILL INITIALIZE AND HOW THE SITUATION WILL DEVELOP ONCE OUTFLOW AND OTHER BOUNDARIES BEGIN TO INTERACT... HAVE ONLY INCLUDED THUNDER IN THE VICINITY OF BOTH TERMINALS FOR THE 18-22Z TIMEFRAME. OUTSIDE OF POSSIBLE TEMPORARY FLIGHT RESTRICTIONS IN THUNDERSTORMS...EXPECT VFR CONDITIONS THROUGH 18Z TUESDAY. EXTENDED AVIATION OUTLOOK...ISOLATED TO SCATTERED MAINLY AFTERNOON CONVECTION WILL RESULT IN LOW CHANCES FOR BRIEF FLIGHT RESTRICTIONS THROUGH WEDNESDAY. WEDNESDAY THROUGH THE REST OF THE WORK WEEK...A WEAK COLD FRONT LOOKS TO STALL OVER THE NORTHERN HALF OF THE REGION. THIS FEATURE MAY RESULT IN HIGHER CHANCES FOR CONVECTION AND FOR THE POTENTIAL FOR FLIGHT RESTRICTIONS EACH AFTERNOON AND EVENING. && .MARINE... A POTENT SEA BREEZE IS UNDERWAY ALONG THE SC COAST WHERE WE HAVE SUSTAINED 15G20KT WINDS. NOCTURNAL JETTING TONIGHT WILL PRODUCE A SOLID 15 TO 20 KT OF WINDS OVER THE SC NEAR SHORE WATERS AND GA OFFSHORE WITH SEAS SLOWLY BUILDING. NO HIGHLIGHTS EXPECTED THROUGH THE EXTENDED PERIOD. WINDS/SEAS ARE EXPECTED TO GENERALLY DECREASE THROUGH THE WORK WEEK AND INTO THE WEEKEND. FOR TUESDAY...THE AREA WILL REMAIN BETWEEN AN ATLANTIC RIDGE TO THE SOUTHEAST AND A TROUGH OF LOW PRESSURE INLAND. THIS WILL RESULT IN SOUTHWEST FLOW OF 15 KNOTS OR LESS AND SEAS OF 3-4 FEET OR LESS. WINDS EXPECTED TO SURGE UP TO 15 TO 20 KNOTS TUESDAY NIGHT...ESPECIALLY ACROSS THE SC WATERS. BY WEDNESDAY...A WEAK COLD FRONT APPROACHES FROM THE NORTH AND LIKELY STALLS OVER THE NORTHERN HALF OF THE AREA THROUGH THE REST OF THE WORK WEEK BEFORE DISSIPATING. THIS FEATURE WILL WEAKEN THE PRESSURE GRADIENT/WINDS FIELD LATER WEDNESDAY THROUGH THE WEEKEND. MODELS TRY TO DEVELOP A WEAK SURFACE LOW ON THIS FRONT THURSDAY AND FRIDAY...BUT STILL UNCERTAIN WITH THE STRENGTH AND POSITION OF THIS SYSTEM....WHICH COULD IMPACT WINDS/SEAS. THIS WEAK LOW IS SHOWN BY THE MODELS TO DEPART DURING FRIDAY WITH A RETURN TO MORE ESE WINDS...BUT SPEEDS REMAIN 15 KNOTS OR LESS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...JRL SHORT TERM...RFM LONG TERM...MTE AVIATION...JMC/RFM MARINE...JRL/RFM
Hazardous weather outlook, Jul 20, 4:29 AM EDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 429 AM EDT MON JUL 20 2015 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-210830- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 429 AM EDT MON JUL 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. EXCESSIVE HEAT...TEMPERATURES WILL RISE TO A RANGE FROM 95 TO 100 DEGREES FOR MOST LOCATIONS TUESDAY AFTERNOON. THESE HOT TEMPERATURES WILL COMBINE WITH DEWPOINTS IN THE LOWER 70S INLAND AND MID TO UPPER 70S CLOSER TO THE COAST TO RESULT IN HEAT INDEX VALUES OF AROUND 110 DEGREES. HEAT ADVISORIES COULD EVENTUALLY BE NEEDED FOR PORTIONS OF THE AREA ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-210830- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 429 AM EDT MON JUL 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 20, 4:43 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
443 PM EDT MON JUL 20 2015
GAZ141-202115-
COASTAL MCINTOSH GA-COASTAL MCINTOSH GA-
443 PM EDT MON JUL 20 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY UNTIL
515 PM EDT...
AT 443 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SAPELO ISLAND...OR 12 MILES NORTHEAST OF DARIEN...MOVING SOUTHEAST AT
10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MERIDIAN...WOLF ISLAND...VALONA...SAPELO ISLAND AND BLACKBEARD
ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3146 8140 3158 8124 3157 8119 3153 8118
3140 8126 3143 8131 3143 8133 3140 8132
3139 8134 3139 8131 3135 8127 3133 8128
3132 8127 3132 8129 3131 8129
TIME...MOT...LOC 2043Z 317DEG 9KT 3147 8127Special weather statement, Jul 20, 5:12 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
512 PM EDT MON JUL 20 2015
GAZ140-141-202200-
COASTAL MCINTOSH GA-INLAND MCINTOSH GA-COASTAL MCINTOSH GA-
512 PM EDT MON JUL 20 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY UNTIL
600 PM EDT...
AT 512 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SAPELO ISLAND TO NEAR
DARIEN...AND MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DARIEN...MERIDIAN...SAPELO ISLAND...RIDGEVILLE...WOLF ISLAND...COX
AND CARNIGAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3131 8131 3132 8130 3131 8133 3133 8132
3133 8135 3131 8135 3131 8143 3138 8155
3145 8162 3147 8156 3144 8122 3142 8125
3137 8126 3143 8133 3133 8128 3132 8126
3132 8129 3131 8126 3129 8130
TIME...MOT...LOC 2112Z 280DEG 20KT 3142 8126 3139 8150Special weather statement, Jul 20, 5:14 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
514 PM EDT MON JUL 20 2015
GAZ116>119-137>140-202200-
INLAND LIBERTY GA-INLAND CHATHAM GA-COASTAL BRYAN GA-
COASTAL LIBERTY GA-INLAND MCINTOSH GA-COASTAL LIBERTY GA-LONG GA-
INLAND LIBERTY GA-INLAND BRYAN GA-INLAND CHATHAM GA-
COASTAL CHATHAM GA-COASTAL CHATHAM GA-COASTAL BRYAN GA-
INLAND BRYAN GA-
514 PM EDT MON JUL 20 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...CHATHAM...
LIBERTY...LONG AND MCINTOSH COUNTIES UNTIL 600 PM EDT...
AT 514 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BURROUGHS TO NEAR
WALTHOURVILLE...AND MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HINESVILLE...RICHMOND HILL...LUDOWICI...FORT STEWART...MCINTOSH...
WALTHOURVILLE...RICEBORO AND FLEMINGTON.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3176 8183 3202 8127 3181 8103 3177 8106
3172 8113 3170 8114 3162 8158
TIME...MOT...LOC 2114Z 284DEG 14KT 3194 8123 3177 8167The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 4:21 PM EDT | Areal Flood Advisory | CHS | McIntosh | 84 min |
| Jul 20, 4:43 PM EDT | Special Weather Statement | CHS | McIntosh | 32 min |
| Jul 20, 5:12 PM EDT | Special Weather Statement | CHS | McIntosh | 48 min |
| Jul 20, 5:14 PM EDT | Special Weather Statement | CHS | Liberty, Long | 46 min |
| Jul 20, 5:37 PM EDT | Special Weather Statement | CHS | Candler, Evans, Tattnall | 53 min |
| Jul 20, 5:56 PM EDT | Special Weather Statement | CHS | Screven | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.